Alert archive / Washington / Special Weather Statements in 2012
Special Weather Statement, NWS Spokane, WA
NWS Spokane, WA issued this special weather statement at Jul 16, 2012, 9:03 PM PDT for Adams County, Washington. It was in force for 72 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2012, 9:03 PM PDT (04:03 UTC)
- Expired
- Jul 16, 2012, 10:15 PM PDT
- In force
- 72 min
- Issued by
- NWS Spokane, WA
County Adams County, WA
The radar
The Spokane radar (KOTX), 126 km from the middle of the area, began a volume at 04:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 4.1 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 594 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 2101 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
901
WWUS86 KOTX 170403
SPSOTX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
903 PM PDT MON JUL 16 2012
WAZ034-035-170515-
LINCOLN WA-GRANT WA-ADAMS WA-
903 PM PDT MON JUL 16 2012
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL GRANT COUNTY IN CENTRAL WASHINGTON
ADAMS COUNTY IN EAST CENTRAL WASHINGTON
SOUTHWESTERN LINCOLN COUNTY IN EAST CENTRAL WASHINGTON
UNTIL 1015 PM PDT
AT 858 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ODESSA TO 13 MILES
SOUTHEAST OF LIND..AND MOVING WEST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
MOTORISTS TRAVELING ON INTERSTATE 90 BETWEEN RITZVILLE AND MOSES
LAKE SHOULD BE PREPARED FOR SUDDEN CHANGES IN VISIBILITY AND PONDING
OF WATER ON ROADWAYS IN HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
LIND...
WARDEN...
MOSES LAKE AND OTHELLO...
LAT...LON 4673 11903 4673 11919 4746 11943 4753 11854
4679 11820 4672 11897
TIME...MOT...LOC 0401Z 078DEG 26KT 4731 11864 4687 11840
$$
KELCHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this special weather statement went out at Jul 16, 4:42 PM PDT, 4 hours 21 minutes earlier.
Area forecast discussion, Jul 16, 4:42 PM PDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
442 PM PDT Mon Jul 16 2012
.SYNOPSIS...
An unusually strong and moist upper level low will remain over the
Pacific Northwest through midweek. The presence of this low will
equate to more showers and thunderstorms each day with localized
flooding possible. Yet another strong upper level low is expected
to move into the region via the Gulf of Alaska late week or
weekend. This will bring a renewed threat of thunderstorms.
&&
.DISCUSSION...
Tonight...Large closed low over the Central Oregon coast will move
southwest to off the southern Oregon coast tonight. Main area of
concern is a strong mid level wave over southern Idaho that will
move north overnight into the Central Panhandle Mountains and
Southeast Washington. Plenty of surface based instability ahead of
this wave with LAPS data indicating CAPES of around 1500-2000 J/KG
under a thermal trough axis which extends from the Central
Panhandle mountains stretching west into Spokane and as far north
as the Okanogan Highlands. A weak cap does exist but with
thunderstorms over the Clearwaters moving north and with an
increase in large scale lift from the wave over southern Idaho
moving north the cap is expected to break with an increase in
thunderstorms along the aforementioned instability axis between 3
PM and 9 PM PDT. Wind shear values are highest at around 20-25
knots over Southeast Washington and the Central Panhandle so this
is where the best chance for stronger cells will exist which will
be capable of producing heavy rain and isolated large hail. A flash
flood watch has been issued for the Central Panhandle Mountains where
the highest potential for heavy rain exists. Then overnight the
wave will track into the Central Panhandle Mountains. Strong mid
level instability will result in nocturnal thunderstorms. Not sure
how far west this will extend with poor model to model consistency
but the best chances will lie across the eastern third of Washington
and North Idaho given closest proximity to the wave passing through.
JW
Tuesday through Monday: We focused on two issues primarily. The
first being the thunder and lingering flood threat across the Id
Panhandle Tues, and the second was deciding how quickly to eject
the seemingly semi-permanent upper low that's been over the region
the last few days. For Tuesday...what's left of tonight's vort max
lifting north across the Id Panhandle will shear and weaken
further, likely stalling across SE BC. This would keep the threat
of pcpn high for the N Id Panhandle before this feature is
replaced by height rises and a trend toward short-wave ridging.
For mid to late week, we increased pcpn chances Thursday through
Friday Night, favoring a slower exit of the aforementioned upper
trough. Of particular note is the deep tropical southerly moisture
fetch from the remains of Fabio that may reach as far north as Id
mid week. There are still big uncertainties with the track of this
moisture, so we just trended toward a wetter forecast. bz
&&
.AVIATION...
10Z TAFS: An area of low pressure over western OR will keep an
active thunderstorm pattern for the Inland NW. Isolated -tsra will
continue this evening over the North Idaho Mountains. A midlevel
shortwave will track out of N Nevada into the region enhancing
the thunder threat over locations like PUW- LWS...then spreading
N/NW toward KGEG-KSFF-KCOE after 04z. Main threats will be heavy
rain and lightning with the potential for a few cells vcnty PUW-
LWS to become more organized with small to medium hail and strong
wind gusts. KMWH and KEAT will be on the western fringes of this
wave so confidence is lower whether or not thunderstorms move into
this area overnight. Scattered showers and isolated thunder will
continue overnight. All TAF sites may be at risk but confidence
is low that any particular TAF site will be affected. Surface
based -TSRA will develop again after 18z Tuesday. /EK
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 65 85 65 83 60 80 / 40 60 40 30 20 50
Coeur d'Alene 62 82 62 82 58 79 / 50 60 40 30 20 50
Pullman 62 84 60 81 55 79 / 50 30 30 20 20 50
Lewiston 68 94 68 90 64 89 / 50 30 20 20 20 50
Colville 61 86 62 86 59 80 / 20 70 50 40 20 40
Sandpoint 59 79 59 81 56 76 / 30 70 50 40 30 50
Kellogg 60 81 58 81 56 78 / 60 70 40 40 40 50
Moses Lake 66 93 65 88 61 85 / 30 30 20 20 30 30
Wenatchee 68 92 68 88 63 84 / 20 30 30 20 30 30
Omak 66 90 66 90 60 82 / 20 40 30 30 20 30
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Flash Flood Watch until 11 PM PDT this evening for Central
Panhandle Mountains.
WA...&&Hazardous weather outlook, Jul 16, 4:45 PM PDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPOKANE WA 445 PM PDT MON JUL 16 2012 IDZ001>003-026-027-WAZ031>038-041>044-172345- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 445 PM PDT MON JUL 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. IDZ004-172345- CENTRAL PANHANDLE MOUNTAINS- 445 PM PDT MON JUL 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO. .DAY ONE...TONIGHT A COMPLEX OF THUNDERSTORMS PRODUCING HEAVY RAIN RATES WILL MOVE NORTH ACROSS THE IDAHO PANHANDLE. A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 16, 5:09 PM PDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
509 PM PDT MON JUL 16 2012
IDZ004-170045-
SHOSHONE ID-BENEWAH ID-LATAH ID-
509 PM PDT MON JUL 16 2012
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN LATAH COUNTY IN THE PANHANDLE OF IDAHO
SOUTHEASTERN BENEWAH COUNTY IN THE PANHANDLE OF IDAHO
SOUTHWESTERN SHOSHONE COUNTY IN THE PANHANDLE OF IDAHO
UNTIL 545 PM PDT
AT 503 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CLARKIA MOVING NORTHWEST AT 25 MPH. THIS
STORM WILL PRODUCE RAIN RATES AROUND AN INCH PER HOUR...HAIL TO
PENNY SIZE AND WIND GUSTS TO 45 MPH.
LOCATIONS IMPACTED INCLUDE...
RURAL SOUTHWESTERN SHOSHONE COUNTY...
RURAL NORTHEASTERN LATAH COUNTY...
RURAL SOUTHEASTERN BENEWAH COUNTY...
LAT...LON 4692 11587 4693 11631 4691 11632 4690 11634
4705 11675 4739 11632 4696 11581
TIME...MOT...LOC 0005Z 133DEG 35KT 4693 11605Special weather statement, Jul 16, 6:45 PM PDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 645 PM PDT MON JUL 16 2012 IDZ002>004-WAZ033-036-170230- WHITMAN WA-BENEWAH ID-LATAH ID-KOOTENAI ID-SPOKANE WA- 645 PM PDT MON JUL 16 2012 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHERN SPOKANE COUNTY IN EASTERN WASHINGTON NORTHEASTERN WHITMAN COUNTY IN EASTERN WASHINGTON SOUTHWESTERN KOOTENAI COUNTY IN THE PANHANDLE OF IDAHO EXTREME NORTHWESTERN LATAH COUNTY IN THE PANHANDLE OF IDAHO NORTHWESTERN BENEWAH COUNTY IN THE PANHANDLE OF IDAHO UNTIL 730 PM PDT AT 641 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF ST. MARIES TO 7 MILES SOUTH OF OAKESDALE..AND MOVING NORTHWEST AT 25 MPH. RADAR IS SHOWING THAT THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND POSSIBLY SOME HAIL UP TO THE SIZE OF PENNIES. THE STORM IS ALSO PRODUCING FREQUENT AND DANGEROUS LIGHTNING. LOCATIONS WHICH WILL BE IMPACTED THROUGH 730 PM INCLUDE... PLUMMER... OAKESDALE... HARRISON... ROSALIA... ROCKFORD... AND SPANGLE ... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4734 11652 4692 11723 4727 11781 4770 11710 TIME...MOT...LOC 0143Z 133DEG 25KT 4734 11672 4704 11723 FX
Special weather statement, Jul 16, 7:21 PM PDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 721 PM PDT MON JUL 16 2012 IDZ002>004-WAZ033-036-170230- WHITMAN WA-BENEWAH ID-LATAH ID-KOOTENAI ID-SPOKANE WA- 721 PM PDT MON JUL 16 2012 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHERN SPOKANE COUNTY IN EASTERN WASHINGTON NORTHEASTERN WHITMAN COUNTY IN EASTERN WASHINGTON SOUTHWESTERN KOOTENAI COUNTY IN THE PANHANDLE OF IDAHO EXTREME NORTHWESTERN LATAH COUNTY IN THE PANHANDLE OF IDAHO NORTHWESTERN BENEWAH COUNTY IN THE PANHANDLE OF IDAHO UNTIL 730 PM PDT AT 7151 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OUTFLOW WINDS ALONG A LINE EXTENDING FROM MALDEN NORTHEAST TO VALLEYFORD...AND MOVING NORTHWEST AT 25 MPH. WEATHER SPOTTERS AT PLUMMER AND FAIRFIELD HAVE REPORTED WIND GUSTS OF 35 TO 40 MPH WITH THIS LINE OF STORMS. RADAR IS SHOWING THAT THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND POSSIBLY SOME HAIL UP TO THE SIZE OF PENNIES. THE STORM IS ALSO PRODUCING FREQUENT AND DANGEROUS LIGHTNING. LOCATIONS WHICH WILL BE IMPACTED THROUGH 730 PM INCLUDE... PLUMMER... OAKESDALE... HARRISON... ROSALIA... ROCKFORD... AND SPANGLE ... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4734 11652 4692 11723 4727 11781 4770 11710 TIME...MOT...LOC 0143Z 133DEG 25KT 4734 11672 4704 11723 FX
Special weather statement, Jul 16, 8:26 PM PDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
826 PM PDT MON JUL 16 2012
WAZ033-035-170415-
WHITMAN WA-LINCOLN WA-ADAMS WA-
826 PM PDT MON JUL 16 2012
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN ADAMS COUNTY IN EAST CENTRAL WASHINGTON
SOUTHEASTERN LINCOLN COUNTY IN EAST CENTRAL WASHINGTON
NORTHWESTERN WHITMAN COUNTY IN EASTERN WASHINGTON
UNTIL 915 PM PDT
AT 821 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
SPRAGUE TO 16 MILES SOUTH OF SPRAGUE..AND MOVING NORTHWEST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES ALONG WITH HEAVY DOWNPOURS ARE
EXPECTED. ADDITIONALLY...THE STORMS ARE PRECEDED BY A GUST FRONT
AHEAD OF THE RAIN AND LIGHTING. WIND SPEEDS WITH THIS FRONT COULD
RANGE FROM 30 TO 40 MPH.
LOCATIONS IMPACTED INCLUDE...
SPRAGUE...
HARRINGTON AND RITZVILLE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4711 11867 4763 11823 4759 11813 4758 11800
4747 11782 4726 11783 4726 11776 4695 11792
TIME...MOT...LOC 0324Z 115DEG 19KT 4735 11786 4707 11800
FXSpecial weather statement, Jul 16, 9:03 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
903 PM PDT MON JUL 16 2012
WAZ034-035-170515-
LINCOLN WA-GRANT WA-ADAMS WA-
903 PM PDT MON JUL 16 2012
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL GRANT COUNTY IN CENTRAL WASHINGTON
ADAMS COUNTY IN EAST CENTRAL WASHINGTON
SOUTHWESTERN LINCOLN COUNTY IN EAST CENTRAL WASHINGTON
UNTIL 1015 PM PDT
AT 858 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ODESSA TO 13 MILES
SOUTHEAST OF LIND..AND MOVING WEST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
MOTORISTS TRAVELING ON INTERSTATE 90 BETWEEN RITZVILLE AND MOSES
LAKE SHOULD BE PREPARED FOR SUDDEN CHANGES IN VISIBILITY AND PONDING
OF WATER ON ROADWAYS IN HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
LIND...
WARDEN...
MOSES LAKE AND OTHELLO...
LAT...LON 4673 11903 4673 11919 4746 11943 4753 11854
4679 11820 4672 11897
TIME...MOT...LOC 0401Z 078DEG 26KT 4731 11864 4687 11840
KELCHThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 6:45 PM PDT | Special Weather Statement | OTX | Spokane | 45 min |
| Jul 16, 7:21 PM PDT | Special Weather Statement | OTX | Spokane | 9 min |
| Jul 16, 7:28 PM PDT | Severe Thunderstorm Warning | OTX | Whitman | 47 min |
| Jul 16, 8:26 PM PDT | Special Weather Statement | OTX | Lincoln | 49 min |
| Jul 17, 2:24 AM PDT | Areal Flood Advisory | OTX | Chelan, Douglas, Grant, Okanogan | 4 hr |
| Jul 17, 6:35 AM PDT | Areal Flood Advisory | OTX | Ferry, Lincoln, Okanogan, Spokane, Stevens | 6 hr |
| Jul 17, 2:56 PM PDT | Special Weather Statement | OTX | Garfield | 34 min |
| Jul 16, 5:09 PM PDT | Special Weather Statement | OTX | Benewah | 36 min |
| Jul 16, 5:39 PM PDT | Severe Thunderstorm Warning | OTX | Benewah, Latah, Shoshone | 51 min |
Nearby
Special Weather Statements in Washington, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.